A. Difficult to say if it is linked to the previous dental or is some sort of chemical burn.
I would recommend to take him back to your veterinarian as it may need antinflammatories and pain killers medications. The drooling may be just a consequence of the tongue ulcerations or there may be more ulcerations in the rest of the upper gastrointestinal tract (in pharynx and oesophagus for example). Medications such as sucralfate (CarafateÂ®) are used when the esophagus and stomach are involved. Sucralfate is a medication that can coat the injured tissues and help hasten recovery.
This kind of wounds can get infected quite easily and possibly antibiotics or topical cleaning agents are needed to prevent it.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.